I've beeen reducing Moclobemide for last 3wks gone down from 600mg a day to now 275mg have headaches feel nauseaus on and off & heart races. Been told I don't need to wait 14days between coming off completely before starting Cymbalta but everything I read it says you should???
This is a tricky one because moclobemide is a MAOI type antidepressant. The following guidelines is what I found specifically for moclobemide:
Moclobemide should not generally be taken concurrently with other antidepressants, because of the likelihood of significant drug interactions. Some very specific regimens may combine moclobemide with a tricyclic or SSRI antidepressant. A washout period of two days is necessary when switching to a tricyclic antidepressant, and for SSRIs, a washout period of at least four to five half-lives is required.
You are switching from the moclobemide to a SNRI which is very similar to the SSRI's. So you need to wait at least four to five half-lives of the moclobemide. While moclobemide has a very short half-life of one to 2 hours, it stays in the body much longer upto 16 hours after the last dose. While you may not need to wait a full two weeks (which would be the case if you were going from a SSRI or SNRI to the moclobemide), you will need to wait at least the wash out period.
Hope this helps,
- Cymbalta Information for Consumers
- Cymbalta Information for Healthcare Professionals (includes dosage details)
- Side Effects of Cymbalta (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 31 Aug 2012 • 2 answers
Hi there, I have been on 90 mg of cymbalta for 6 years. When starting cymbalta I did not experience?
Updated 28 Feb 2014 • 1 answer
Updated 7 Dec 2014 • 3 answers
Updated 2 Oct 2015 • 2 answers
Updated 27 Nov 2016 • 4 answers